Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Fruity smelling urine after starting intake of strength of potassium. Cause?

I have started taking a new prescription strength of potassium . Ever since my urine has been smelling very fruity. It was just in the morning, now it s pretty much thruogh out the day. I take METFORMIN HCL - 500MG TABLET KLOR-CON M20 - 20MEQ TAB ER PRT SPIRONOLACTONE - 25MG TABLET FUROSEMIDE M - 20MG TABLET can any of these medications cause this. I did have this until I started taking the furosemide and the klor-con
Asked On : Sat, 11 Aug 2012
Answers:  1 Views:  227
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Ayurveda Specialist 's  Response
1. KLOR-CON [potassium chloride] is used to prevent or treat low blood potassium, while SPIRONOLACTONE is a potassium sparing diuretic and taking both will lead to increased dangerous level of potassium i.e. hyperkalemia.
2. Frusemide antagonise diabetic action of hypoglycemic agents [metformin]
3. frusemide and spironolcatone both causes hyperglycemia and glycosuria.
4. Contact your primary care physician right away,sweet smell may be due to uncontrolled diabetes melitus, which can be determined through urinalysis.
Answered: Sat, 12 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor